MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE PLUS TMZF HIP STEM #3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-0335
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 09/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Not available.
 
Event or Problem Description
Stem fracture (accolade i) 14 years after implantation and regular function.A revision surgery due to the shaft fracture is now planned.A complex revision surgery must be performed here.Surgery date september 6, after surgery defect item can be returned.Update: the prosthesis neck is not broken.The head has loosened and badly damaged the cone.
 
Additional Manufacturer Narrative
Reported event.An event regarding disassociation involving a lfit v40 cocr head that was mated with an accolade stem was reported.The event was confirmed the event was conformed via clinician review of the provided medical records/ evaluation of the returned deice.Method & results; -product evaluation and results: visual inspection of the returned devices indicated that the trunnion of the stem is severely worn.The metal head appears to have damage from the disassociation event and explantation.Material evaluation was completed and indicated the following comments: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa.No further material analyses were performed.-clinician review: a review of the provided medical records by a clinical consultant indicated: this patient underwent a right primary total hip arthroplasty using an accolade i tmzf hip stem.A v40 cobalt chrome lfit femoral head was utilized with a 36 mm diameter and a zero offset.No clinical history is given.The patient sustained a femoral head disassociation.I can confirm that this event took place since i was able to see x-rays of the primary hip and x-rays of the failed hip arthroplasty.I cannot confirm that the revision took place since i have no documentation such as office notes, post revision x-rays or operation note.Regarding root cause of this event, it cannot be determined with certainty.Causes of femoral head disassociation are multifactorial.The summary describes no fracture of the femoral component but rather findings which could be consistent with trunnionosis and deformity of the trunnion leading to disassociation.Causes could be related to surgical technique, patient bmi and activity level and implant factors as well.In order to assign causality to the implant itself, one would have to have the implant examined by stryker engineers to determine the mechanism of failure.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: this patient underwent a right primary total hip arthroplasty using an accolade i tmzf hip stem.A v40 cobalt chrome lfit femoral head was utilized with a 36 mm diameter and a zero offset.No clinical history is given.The patient sustained a femoral head disassociation.I can confirm that this event took place since i was able to see x-rays of the primary hip and x-rays of the failed hip arthroplasty.I cannot confirm that the revision took place since i have no documentation such as office notes, post revision x-rays or operation note.Regarding root cause of this event, it cannot be determined with certainty.Causes of femoral head disassociation are multifactorial.The summary describes no fracture of the femoral component but rather findings which could be consistent with trunnionosis and deformity of the trunnion leading to disassociation.Causes could be related to surgical technique, patient bmi and activity level and implant factors as well.In order to assign causality to the implant itself, one would have to have the implant examined by stryker engineers to determine the mechanism of failure.Visual inspection of the returned devices indicated that the trunnion of the stem is severely worn.The metal head appears to have minor damage from the disassociation event and explantation.Material evaluation was completed and indicated the following comments: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.This has been documented as part of capa 1693894.No further material analyses were performed.The reported accolade stem was mated with a lfit v40 cocr head.The cocr head has been identified to be within scope of nc and capa.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Stem fracture (accolade i) 14 years after implantation and regular function.A revision surgery due to the shaft fracture is now planned.A complex revision surgery must be performed here.Surgery date september 6, after surgery defect item can be returned.Update: the prosthesis neck is not broken.The head has loosened and badly damaged the cone.As per med review: the patient sustained a femoral head disassociation.

Brand Name
ACCOLADE PLUS TMZF HIP STEM #3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15487415
Report Number0002249697-2022-01403
Device Sequence Number1885755
Product Code LPH
UDI-Device Identifier04546540510686
UDI-Public04546540510686
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number6021-0335
Device Catalogue Number6021-0335
Device Lot Number28141503
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight120 KG